Aa
A
A
A
Close
Thyroid Disorders Community
26k Members
Avatar universal

I am sick of being sick

Hello,

I have been told for years that I have nothing wrong with me UNTIL I decided to try and be my own doctor and find out what in the hell IS wrong with me.  To make a long story short, I used to be very pretty and very thin.  I have gained about 80 plus pounds the past few years and I am very fatigued and ill feeling.  I am so sick of being told that it is stress and tiredness brought on by kids and a job.  When I was young I took RItalin, I was diagnosed as Hypoglycemic and had an appendectomy,  I would also sweat a lot under my arms -so much it would wet my shirts and I was really hot natured.   A few years after I graduated high school I began to have some nasty changes.  My left leg began to swell and I had vicious tiredness, fatigue, aching joints,  my heels hurt so bad that I couldn't walk on them.  I gained so much weight so fast that I got big red stretch marks on my upper thighs around my panty line.  
My fatigue and aches have gotten a lot worse and I have right side neck pain and right side migraines behine my eyeball.  I have also had some abdominal pain that was so bad that I went to two doctors to see what was wrong and one of them actually thought that it could be my pancreas.  I went to a walk in clinic though and he thought since it was the first time it had happened that it could have been a viral pancreatic attack.  My sexual desire is totally gone - as in I CAN"T.  My right side of my face is swelling and I have very severe mental fogginess.  I have had blood works done that say my TSH and my T4 are normal but my 4 pm cortisol level was 1.7.  I also have some milk discharge from both breasts-not a lot but some and I haven't breast fed in over 2 years. My skin looks old and pimpley now not pretty and smooth like it used to.  My question is?  Is it possible that I have adrenal fatigue that was at one time Cushings and now I could have low cortisol on the Addison side?  I haven't had a good MRI done in a while but I hope to.  Is there stages to adrenal failure?
5 Responses
432411 tn?1206475709
Are you now or have you ever been on Depo Provera for birth control?
Avatar universal
I have used Depo Provera (two shots) after the birth of my first child.  My weight gain came way before my first pregnancy and before the shots.  I have not taken a shot in 5 years and I only had two shots.  I didn't like them.  I have not taken any birth control for 3 years now.  
432411 tn?1206475709
Thanks for your reply. I am investigating links between hypothyroid and depo use, and have looked at adrenal fatigue myself as a possible explanation for my symptoms. Many of your symptoms sound so much like depo-related side effects that I just had to ask.

Good luck. I hope you find answers and relief!
Avatar universal
hi, what you are describing sounds a lot like my situation. i'm 31. i have been on depo on and off since i  was 19. the first time i went off, i should have stayed off. i had no difficulties then. i got back on and since then i can never seem to stay off it for long. what's worse is that each time i go off the worse the symtoms get worse. i feel absolutely fine when i'm on it, though i do exercise like a maniac and stay consistently at the same weight. if i did not work out, i'm convinced that i would be obese. then when i do go off, i immediately start bleeding and then go on to spend about 1/2 of every month pms'ing-- little energy and endurance when it comes to maintaining my exercise regime, breakouts, bloating, weight gain. i also get more irritable (irrationally, it seems) with people at work, which worries me greatly. it feels like my body is completely out of my control. then i get my period. 5 days of feeling absolutely wonderful and on top of the world... then the dive back into pms starts. i have had 2 shots since the last time i quit. i am coming due for my 3rd. i'm thinking of trying to stop again and was researching to figure out an alternative birth control that might ease my  transition this time. was thinking maybe a reduced placebo interval version of the pill but am not sure this would do the trick... all i know is that i'm addicted to the stuff and it has to stop somehow. i fear that it may be a long road. i'm really curious to know if anyone else has been in the same situation and whether they have quit the stuff and emerged successfully to the "other side." i'm really scared of what the transition could do to my career... i'm not trying to get pregnant, so there is not a lot of incentive to quit.
Avatar universal
There's another thread on this site.... LOTS of us are questioning the links between Depo and apparent hypothyroidism (and for me, other endocrine dysfunction - liver, pancreas, adrenal, pituitary - I'm collecting the full set of issues, it seems LOL)

See this discussion thread....
http://www.medhelp.org/posts/Thyroid-Disorders/Depo-Provera-and-Hypothyroid-Symptoms-/show/468661
Have an Answer?
Top Thyroid Answerers
649848 tn?1534637300
FL
Avatar universal
MI
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.